Alert archive / Wyoming / High Wind Warnings in 2013

High Wind Warning 5, NWS Cheyenne, WY

January 21, 20134 counties in Wyoming

NWS Cheyenne, WY issued this high wind warning at Jan 21, 2013, 4:52 AM MST for 4 counties in Wyoming. It took effect at Jan 21, 2013, 9:00 PM MST. It was in force for 11 hr. 25 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 21, 2013, 4:52 AM MST (11:52 UTC)
In effect from
Jan 21, 2013, 9:00 PM MST
Expired
Jan 22, 2013, 8:00 AM MST
In force
11 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 11:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 22, 12:21 AM MSTNON-TSTM WND GST 5815 Nne Centennial, WYSTROUSS HILL WYDOT SITE. SUSTAINED AT 41 MPH.
Jan 22, 12:26 AM MSTNON-TSTM WND GST 5814 Nne Centennial, WYREPORTED AT WYDOT STATION WY25
Jan 22, 1:16 AM MSTNON-TSTM WND GST 6115 Nne Centennial, WYSTROUSS HILL WYDOT SITE. SUSTAINED AT 40 MPH.
Jan 22, 1:16 AM MSTNON-TSTM WND GST 6214 Nne Centennial, WYREPORTED AT WYDOT STATION WY25
Jan 22, 2:55 AM MSTNON-TSTM WND GST 617 Ese Arlington, WYCOOPER COVE WYDOT SITE. SUSTAINED AT 38 MPH.
Jan 22, 2:55 AM MSTNON-TSTM WND GST 617 Ese Arlington, WYREPORTED AT WYDOT STATION WY24
Jan 22, 3:26 AM MSTNON-TSTM WND GST 622 Ese Arlington, WYARLINGTON EAST WYDOT SITE. SUSTAINED AT 42 MPH.
Jan 22, 3:31 AM MSTNON-TSTM WND GST 6515 Nne Centennial, WYSTROUSS HILL WYDOT SITE. SUSTAINED AT 43 MPH.
Jan 22, 3:36 AM MSTNON-TSTM WND GST 6514 Nne Centennial, WYREPORTED AT WYDOT STATION WY25
Jan 22, 3:45 AM MSTNON-TSTM WND GST 637 Ese Arlington, WYCOOPER COVE WYDOT SITE. SUSTAINED AT 48 MPH.
Jan 22, 3:51 AM MSTNON-TSTM WND GST 582 Ese Arlington, WYARLINGTON EAST WYDOT SITE. SUSTAINED AT 41 MPH.
Jan 22, 4:30 AM MSTNON-TSTM WND GST 617 Ese Arlington, WYCOOPER COVE WYDOT SITE. SUSTAINED AT 42 MPH.
Jan 22, 5:05 AM MSTNON-TSTM WND GST 553 Ese Elk Mountain, WYREPORTED AT WYDOT STATION WY20
Jan 22, 5:10 AM MSTNON-TSTM WND GST 525 Nw Arlington, WYREPORTED AT WYDOT STATION WY21
Jan 22, 5:10 AM MSTNON-TSTM WND GST 542 E Arlington, WYREPORTED AT WYDOT STATION WY23
Jan 22, 5:15 AM MSTNON-TSTM WND GST 571 Nnw Arlington, WYREPORTED AT WYDOT STATION KARL
Jan 22, 5:20 AM MSTNON-TSTM WND GST 507 Nw Elk Mountain, WYREPORTED AT WYDOT STATION WY18
Jan 22, 5:25 AM MSTNON-TSTM WND GST 587 Ese Arlington, WYREPORTED AT WYDOT STATION WY24
Jan 22, 5:30 AM MSTNON-TSTM WND GST 503 Ne Pumpkin Vine, WYREPORTED AT MESOWEST STATION UR351
Jan 22, 5:30 AM MSTNON-TSTM WND GST 507 Nw Elk Mountain, WYSUSTAINED OVER 40 FOR LAST 1/2 HOUR
Jan 22, 5:30 AM MSTNON-TSTM WND GST 5410 Wsw Warren Af Base, WYREPORTED AT MESOWEST STATION UP226
Jan 22, 5:30 AM MSTNON-TSTM WND GST 552 W Buford, WYREPORTED AT MESOWEST STATION UP203
Jan 22, 5:47 AM MSTNON-TSTM WND GST 50Vedauwoo, WYREPORTED AT WYDOT STATION KVDW
Jan 22, 6:12 AM MSTHIGH SUST WINDS 4013 Se Laramie, WYVEDAUWOO WYDOT SITE. GUSTING TO 52 MPH.
Jan 22, 6:25 AM MSTNON-TSTM WND GST 517 Nw Elk Mountain, WYSUSTAINED AT 41 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 11.9 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2013-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2013-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 308 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1937 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
308 m²/s²
0-3 km storm-relative helicity
292 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

537 
WWUS75 KCYS 211152
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
452 AM MST MON JAN 21 2013

...STRONG WINDS ARE EXPECTED TONIGHT AND INTO TUESDAY MORNING
FOR WIND PRONE AREAS OF SOUTHEAST WYOMING ALONG AND WEST OF THE
LARAMIE RANGE...

.WESTERLY WINDS WILL INCREASE THIS EVENING AND THEN CONTINUE 
THROUGH MID MORNING TUESDAY IN AREAS ALONG AND WEST OF THE LARAMIE
RANGE. THE WINDS WILL BE CAUSED BY A LARGE DIFFERENCE IN SURFACE
PRESSURE ACROSS THE REGION. 

THE WINDS WILL AFFECT THE ARLINGTON AREA...THE SOUTHERN LARAMIE
RANGE AND THE AREA BETWEEN CHUGWATER AND WHEATLAND. WINDS IN THOSE
AREAS WILL BE SUSTAINED AT 35 TO 45 MPH WITH GUSTS AS HIGH AS 60
MPH. THE WINDS WILL DIMINISH SOME BY LATE MORNING TUESDAY.

WYZ106-110-116-212300-
/O.UPG.KCYS.HW.A.0003.130122T0400Z-130122T1500Z/
/O.NEW.KCYS.HW.W.0005.130122T0400Z-130122T1500Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE
452 AM MST MON JAN 21 2013

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 8 AM MST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 8 AM MST
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...9 PM THIS EVENING THROUGH 8 AM TUESDAY MORNING

* WINDS...WESTERLY 35 TO 45 MPH SUSTAINED WITH GUSTS TO 60 MPH.

* IMPACTS...TRAVEL MAY BECOME HAZARDOUS ESPECIALLY IN LIGHT OR
  HIGH PROFILE VEHICLES...PARTICULARLY ON NORTH TO SOUTH ORIENTED
  ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WEILAND
3 follow-up statements
426 
WWUS75 KCYS 212307
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
407 PM MST MON JAN 21 2013

...STRONG WINDS ARE EXPECTED TONIGHT AND INTO TUESDAY MORNING FOR
WIND PRONE AREAS OF SOUTHEAST WYOMING ALONG AND WEST OF THE
LARAMIE RANGE...

.WEST WINDS WILL INCREASE THIS EVENING AND THEN CONTINUE THROUGH
MID MORNING TUESDAY IN AREAS ALONG AND WEST OF THE LARAMIE RANGE.
THE WINDS WILL BE CAUSED BY A LARGE DIFFERENCE IN SURFACE PRESSURE
ACROSS THE REGION.

THE WINDS WILL AFFECT THE ARLINGTON AREA...THE SOUTHERN LARAMIE
RANGE AND THE AREA BETWEEN CHUGWATER AND WHEATLAND. WINDS IN
THOSE AREAS WILL BE SUSTAINED AT 35 TO 45 MPH WITH GUSTS AS HIGH
AS 60 MPH. THE WINDS WILL DIMINISH SOME BY LATE MORNING TUESDAY.

WYZ106-110-116-221200-
/O.CON.KCYS.HW.W.0005.130122T0400Z-130122T1500Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE
407 PM MST MON JAN 21 2013

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
8 AM MST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
8 AM MST TUESDAY. 

* TIMING...9 PM THIS EVENING THROUGH 8 AM TUESDAY MORNING

* WINDS...WEST 35 TO 45 MPH SUSTAINED WITH GUSTS TO 60 MPH.

* IMPACTS...TRAVEL MAY BECOME HAZARDOUS ESPECIALLY IN LIGHT OR 
  HIGH PROFILE VEHICLES...PARTICULARLY ON NORTH TO SOUTH 
  ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

RUBIN
181 
WWUS75 KCYS 220820
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
120 AM MST TUE JAN 22 2013

...STRONG WINDS TO CONTINUE FOR A FEW AREAS AROUND THE SOUTHERN
LARAMIE AND SNOWY RANGES THROUGH MID MORNING...

.WEST WINDS WILL CONTINUE THROUGH MID MORNING TODAY IN A FEW
AREAS ALONG AND WEST OF THE LARAMIE RANGE. THESE WINDS WILL AFFECT
THE ARLINGTON AREA...THE SOUTHERN LARAMIE RANGE AND SOUTHWEST
PLATTE COUNTY. WINDS IN THOSE AREAS WILL BE SUSTAINED AT 35 TO 45
MPH WITH GUSTS AS HIGH AS 60 MPH. THE WINDS WILL DIMINISH SOME
LATER THIS MORNING.

WYZ106-110-116-221500-
/O.CON.KCYS.HW.W.0005.000000T0000Z-130122T1500Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE
120 AM MST TUE JAN 22 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING. 

* TIMING...THROUGH 8 AM TODAY.

* WINDS...WEST 35 TO 45 MPH SUSTAINED WITH GUSTS TO 60 MPH.

* IMPACTS...TRAVEL MAY BECOME HAZARDOUS ESPECIALLY IN LIGHT OR
  HIGH PROFILE VEHICLES PARTICULARLY ON NORTH TO SOUTH ORIENTED
  ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$
262 
WWUS75 KCYS 221455
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
755 AM MST TUE JAN 22 2013

...HIGH WIND WARNING WILL EXPIRE AT 8 AM MST THIS MORNING...

WYZ106-110-116-221600-
/O.EXP.KCYS.HW.W.0005.000000T0000Z-130122T1500Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE
755 AM MST TUE JAN 22 2013

...HIGH WIND WARNING WILL EXPIRE AT 8 AM MST THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 8 AM MST THIS MORNING. 

SUSTAINED WESTERLY WINDS HAVE DECREASED TO 25 TO 35 MPH WITH 
GUSTS TO 45 MPH. SIMILAR WINDS SPEEDS ARE EXPECTED TODAY.

$$

JAMSKI

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Jan 21, 4:18 AM MST, 34 minutes earlier.

Area forecast discussion, Jan 21, 4:18 AM MST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
418 AM MST MON JAN 21 2013

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT...TEMPERATURES STARTING
OFF TODAY WILL BE COOL...ESPECIALLY EAST OF THE CONTINENTAL
DIVIDE. A STATIONARY FRONT EARLY THIS MORNING LIES ALONG THE
DIVIDE...WITH THE LARGE SURFACE HIGH OVER THE PLAINS. THAT AIR
MASS IS QUITE A BIT COOLER THAN THOSE OF RECENT DAYS. CLOUDS WERE
CURRENTLY OVER THE FAR NORTHEAST PART OF THE CWA...WITH LOWER
CLOUDS IN THE EXTREME NORTHEAST WHERE THE MOISTURE IS DEEPER.

HEIGHTS ALOFT OVER THE ROCKIES WILL SLOWLY RISE THROUGH TUESDAY
NIGHT.  THE STRONGER 300 MB JET AND THE CURRENT CLOUD COVER WILL BE
PUSHED OFF SLOWLY TO THE NORTHEAST.  BY 12Z WEDNESDAY THE RIDGE
AXIS ALOFT WILL BE OVER UTAH AND IDAHO.  SURFACE HIGH PRESSURE WILL
ALSO MOVE FURTHER EAST AND WILL BE REPLACED BY A SURFACE TROUGH
OVER EASTERN WYOMING TONIGHT AND THEN MOVE SLOWLY EAST THROUGH
TUESDAY NIGHT.  THEN 700 MB TEMPERATURES ALSO GRADUALLY WARM AND BY
12Z WEDNESDAY WILL BE BETWEEN 1C AND 4C OVER THE CWA.  THE RESULT
WILL BE WARMING SURFACE TEMPERATURES...WITH ABOVE NORMAL READINGS
IN MOST AREAS STARTING EVEN TODAY IN AREAS OUTSIDE OF THE NORTHEAST
CWA.  CLOUDS WILL SLOWLY DECREASE OVER THE NORTHEAST PART OF THE CWA
THROUGH THE EARLY EVENING...WITH MOSTLY CLEAR OVER THE ENTIRE CWA BY
TONIGHT.

THE MAIN CONCERN WITH THIS FORECAST WILL BE WITH THE POTENTIAL FOR
STRONG WINDS IN AREAS ALONG AND WEST OF THE LARAMIE RANGE.  THE
EXPECTED LOW LEVEL HEIGHT DIFFERENCE ACROSS THE CWA WILL BE FAIRLY
LARGE THROUGH SUNSET.  WINDS EARLY THIS MORNING BETWEEN KLAR AND
KRWL HAVE BEEN GUSTING BETWEEN 35 AND 45 MPH.  WINDS WILL BE
SIMILAR THROUGHOUT THE DAY ALONG AND WEST OF THE LARAMIE RANGE.
THE LOW LEVEL HEIGHT DIFFERENCE ACROSS THE CWA INCREASES SOME FOR
TONIGHT WHICH CONTINUES INTO TUESDAY MORNING.  THOSE VALUES...THE
SYNOPTIC PATTERN AND FORECAST 700 MB WINDS ALL SUGGEST A MARGINAL
HIGH WIND EVENT FOR THE WIND PRONE AREAS ALONG AND WEST OF THE
CWA.  WILL GO AHEAD AND UPGRADE THE PREVIOUSLY ISSUED HIGH WIND
WATCH TO A HIGH WIND WARNING FOR THE KARL AND KBRX AREAS AS WELL AS
THE SOUTHERN LARAMIE RANGE.  THE WARNING IS VALID FROM 04Z TO 15Z
TUESDAY.  SURFACE PRESSURE GRADIENT AND WINDS ALOFT DIMINISH SOME
TUESDAY AFTERNOON AND EVENING.  THEN WINDS WILL AGAIN INCREASE
LATER TUESDAY NIGHT OVER THE WEST PART OF THE CWA.

.LONG TERM...WEDNESDAY THROUGH SUNDAY...WEDNESDAY CONTINUES TO
LOOK VERY WARM WITH A RIDGE AXIS MOVING OVERHEAD AND 700 MB
TEMPS RANGING FROM 2 TO 5 DEGREES CELSIUS. STRONG WEST WINDS WILL
CONTINUE THROUGH MIDDAY WEDNESDAY AS AN APPROACHING UPPER LEVEL
SHORTWAVE DEEPENS THE LEESIDE PRESSURE TROUGH AND STRENGTHENS THE
LLVL PRESSURE GRADIENT. 700 MB WINDS ARE PROGGED TO ONLY BE ABOUT
40 TO 45 KTS SO THINK THAT SFC WINDS WILL BE STRONGEST MAINLY IN
THE WIND PRONE AREAS ALONG AND WEST OF THE LARAMIE RANGE...WITH
SUSTAINED 40 MPH AT TIMES THROUGH WEDNESDAY MORNING IN THIS AREA.
THE COMBINATION OF WARM TEMPS ALOFT AND DOWNSLOPE WINDS WILL
RESULT IN HIGH TEMPS IN THE 50S TO LOW 60S ACROSS MOST OF THE
EASTERN PLAINS. 30S AND 40S WILL BE COMMON IN THE HIGH COUNTRY.

STRONG SFC PRESSURE FALLS ASSOCIATED WITH THE UPPER WAVE WILL
OCCUR ACROSS THE NORTHERN PLAINS ON WEDNESDAY NIGHT. THIS WILL
STRENGTHEN THE PRESSURE GRADIENT ALONG THE ROCKIES FURTHER WITH
700 MB WINDS INCREASING TO 60 KTS BY THURSDAY MORNING. IN
ADDITION...A COLD FRONT WILL APPROACH FROM THE NORTH EARLY
THURSDAY MORNING AND WILL MOVE SOUTH ACROSS THE AREA AFTER
SUNRISE. COULD SEE A HIGH WIND EVENT WEDNESDAY NIGHT INTO
THURSDAY AHEAD OF THIS FRONT DUE TO THE STRONG GRADIENT AND HIGH
WINDS ALOFT. TEMPERATURES WILL BE 10 TO 15 DEGREES COOLER ON
THURSDAY BEHIND THE FRONT...WITH GUSTY NORTHWEST WINDS EXPECTED AS
WELL IN ITS WAKE. THE SHORTWAVE WILL MOVE OVER THE FORECAST AREA
ON THURSDAY...ALTHO MODELS STILL SHOW SOME DIFFERENCES WITH THE
STRENGTH OF THIS FEATURE AND AMOUNT OF DEEP LAYER MOISTURE
AVAILABLE TO PRODUCE PRECIPITATION. WILL KEEP A SLIGHT CHANCE FOR
SNOW IN THE MOUNTAINS AND ALSO THE NORTHERN ZONES WHERE MODEL
CONSENSUS ONCE AGAIN SUGGESTS A FEW LIGHT SNOW SHOWERS MAY OCCUR
HERE.

THE WAVE WILL QUICKLY DEPART TO THE EAST ON THURSDAY NIGHT AND
FRIDAY WITH AN UPPER LEVEL RIDGE BUILDING OVERHEAD THROUGH THIS
TIME. SFC HIGH PRESSURE WILL STRENGTHEN OVER THE GREAT BASIN AND
WILL PERSIST THROUGH SATURDAY IN THIS PATTERN. SO LOOKING AT A
RETURN OF MODERATE TO GUSTY WINDS ALONG AND WEST OF THE LARAMIE
RANGE DURING THIS TIME.

THE NEXT STRONG UPPER LEVEL TROUGH WILL DIG ALONG THE WEST COAST ON
SATURDAY AND POSSIBLY INTO THE DESERT SOUTHWEST ON SUNDAY. GFS AND
ECMWF DIFFER IN HANDLING THIS FEATURE...WITH THE ECMWF DEVELOPING A
CLOSED LOW JUST OFF THE COAST OF CALIFORNIA AND THE GFS MAINTAINING
AN OPEN WAVE INTO THE DESERT SOUTHWEST. BOTH MODELS INDICATE THO
THAT FLOW ALOFT WILL BACK TO THE SOUTHWEST OVER THE WEEKEND...WITH A
FETCH OF PACIFIC MOISTURE MOVING OVER THE CWA. ADDED IN LIGHT SNOW
CHANCES FOR THE WESTERN SLOPES LATE SATURDAY NIGHT AND INTO SUNDAY
WHEN MODEL CONSENSUS FAVORS OROGRAPHIC SNOW SHOWERS. THE LLVL
GRADIENT ALONG THE ROCKIES WILL EASE SOMEWHAT IN THIS PATTERN...SO
SHOULD SEE SLIGHTLY WEAKER SFC WINDS ALONG AND WEST OF THE LARAMIE
RANGE DURING THIS TIME.

&&

.AVIATION...12Z TAF ISSUANCE...
PERIODS OF MVFR CEILINGS WILL BE POSSIBLE THROUGH THE MORNING
HOURS OVER THE FAR NORTHEAST PART OF THE CWA. IN
ADDITION...PATCHY FOG WILL REDUCE VISIBILITIES TO A FEW MILES
THROUGH 15Z OVER EAST CENTRAL WYOMING AND THE NORTHERN NEBRASKA
PANHANDLE. OTHERWISE...VFR CONDITIONS WILL BE OVER THE CWA THROUGH
WEDNESDAY.

WESTERLY SURFACE WINDS WILL GUST AS HIGH AS 40 KNOTS IN AREAS
ALONG AND WEST OF THE LARAMIE RANGE THROUGH WEDNESDAY. EVEN
STRONGER WINDS WILL BE POSSIBLE OVER SOME LOCATIONS IN THAT AREA
TONIGHT AND TUESDAY MORNING WITH GUSTS TO 50 KNOTS POSSIBLE. MORE
WIDESPREAD... STRONG WINDS CAN BE EXPECTED OVER THE CWA WEDNESDAY
NIGHT AND THURSDAY.

&&

.FIRE WEATHER...LITTLE OR NO PRECIPITATION IS EXPECTED OVER THE
CWA THROUGH NEXT WEEKEND. ONLY THE MOUNTAINS MAY SEE SOME LIGHT
SNOW WEDNESDAY NIGHT AND THURSDAY MORNING. TEMPERATURES WILL BE
MILD AND ABOVE NORMAL OVER MUCH OF THE CWA TODAY AND OVER THE
ENTIRE CWA TUESDAY AND WEDNESDAY. TEMPERATURES WILL COOL THURSDAY
AND FRIDAY BEHIND ANOTHER STORM SYSTEM. MINIMUM RELATIVE HUMIDITY
VALUES WILL BE BETWEEN 10 AND 25 PERCENT IN MOST AREAS EAST OF THE
LARAMIE RANGE TUESDAY AND WEDNESDAY. THE LOWEST VALUES WILL BE
WEDNESDAY OVER SOUTHEAST WYOMING EAST OF THE LARAMIE RANGE AND
NEARBY AREAS OF THE PANHANDLE WHERE MINIMUM RELATIVE HUMIDITY
VALUES WILL DROP TO BETWEEN 9 AND 12 PERCENT. WINDS WILL GUST AS
HIGH AS 45 MPH TODAY THROUGH TUESDAY NIGHT IN AREAS ALONG AND WEST
OF THE LARAMIE RANGE. EVEN STRONGER WINDS ARE EXPECTED TONIGHT AND
TUESDAY MORNING AND AGAIN WEDNESDAY THROUGH THURSDAY OVER A MORE
WIDESPREAD AREA.

ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED TUESDAY AND ESPECIALLY
ON WEDNESDAY OVER SOUTHEAST WYOMING EAST OF THE LARAMIE RANGE.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING FROM 9 PM MONDAY TO 8 AM TUESDAY FOR WYZ106-
     WYZ110-WYZ116.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...WEILAND
LONG TERM/AVIATION...RJM
Hazardous weather outlook, Jan 20, 2:40 PM MST, 14 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
240 PM MST SUN JAN 20 2013

WYZ101>119-212145-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
240 PM MST SUN JAN 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG WINDS ARE POSSIBLE MONDAY NIGHT INTO TUESDAY IN OUR WIND
PRONE AREAS WITH SUSTAINED WESTERLY TO NORTHWESTERLY WINDS OF 35
TO 45 MPH WITH GUSTS TO 65 MPH POSSIBLE. A HIGH WIND WATCH HAS
BEEN POSTED FOR THE SOUTHERN LARAMIE RANGE...BORDEAUX AND ARLINGTON
AREAS FROM 10 PM MONDAY NIGHT THROUGH 8 AM TUESDAY MORNING.

A MUCH STRONGER AND MORE WIDESPREAD HIGH WIND EVENT IS POSSIBLE
WEDNESDAY NIGHT INTO THURSDAY AS A DRY COLD FRONT APPROACHES THE
AREA FROM THE NORTHWEST. WESTERLY WINDS OF 40 TO 50 MPH SUSTAINED
WITH GUSTS IN EXCESS OF 65 MPH ARE POSSIBLE FOR MUCH OF SOUTHEAST
WYOMING DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-212145-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
240 PM MST SUN JAN 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

Nearby

High Wind Warnings in Wyoming, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.